MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Additional information has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Line placed in left femoral vein by ir both lumens ruptured between the 8cm and 9cm mark.The nurses reported that they had been having to tpa the line frequently to obtain labs.A sono was performed to look for any anomalies and what appeared to be a thrombus was observed.Patient was being treated for thrombus and it was determined that due to multiple tpa infusions and complications with the line, that the line needed to be removed.I then removed the line without difficulty, and observed a "flattened" area between the 8cm mark and the 9cm mark.I brought the line to the ir physician, and upon further investigation, it was determined that both lumens appeared ruptured.The ir physician reviewed the sono and radiographic films, and it was thought that the "rupture" area was at a flexion point and that may have been the contributing factor for the ruptures.The line was then discarded.
 
Additional Manufacturer Narrative
No device was returned and no photographs provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed the device was manufactured according to specification with no non-conformances or abnormalities.Without an evaluation of the device a root cause cannot be determined.The report indicated they needed to use tpa (thrombolytic agent) in order to be able to withdraw blood for labs.This would indicate that the line was clotted.The instructions for use (ifu) contain the following warning.Do not flush against resistance.Repeated flushing against resistance may have contributed to the lumen rupture.The ir physician also noted the area of rupture was at a flexion point in the lumen which may have a contributing factor.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11272127
Report Number2518902-2021-00004
Device Sequence Number584475
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public884908146493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/01/2022
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMPGT180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO
Patient Weight10